MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS S.A.V. BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS S.A.V. BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2650
Medical Device Problem Codes Degraded (1153); Gradient Increase (1270)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bioprosthetic tissue valves can deteriorate with time and eventually fail contributing to regurgitation and/or stenosis.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular regurgitation and/or stenosis.The subject device is not available for evaluation.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received notification that this 70-year-old patient with a porcine sav valve model 265025mm implanted in the aortic position underwent a valve-in-valve procedure after an implant duration of 9 years and 11 months due to degeneration leading to stenosis.As reported, echo prior to valve in valve tavi ef 60-65.Ef 61, stenosis of prosthetic av 78/48, dvi.27, ava 1.03cm2.The patient presented with worsening heart failure which prompted reintervention.A 26mm sapien3 ultra valve was implanted within the surgical edwards valve using the transfemoral approach.Echo post pa pressures were normal with normal functioning of the aortic valve prosthesis.Well functioning tavi valve.Peak 26, mean 13.The patient was noted as discharged.
 
Additional Manufacturer Narrative
Tissue degeneration-related structural deterioration, either calcific or non-calcific, are common chronic failure modes for this type of bioprosthetic heart valve.Operational mechanical stress and biological factors are generally believed to be the major contributors to the non-calcific bioprosthetic tissue degeneration.Structural valve deterioration (svd) can, and typically does, lead to chronic central leaks over a period of time.Svd is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Degeneration-related structural deterioration is most commonly related to patient factors and is not usually an indication of a device malfunction.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.In this case, minimal information regarding this procedure was received and attempts to obtain additional information regarding the condition of the device, patients medical history, or possible comorbidities have been made.No additional information was provided.Based on the available information, the progression of the patients underlying valvular disease pathology and comorbidities, combined with svd likely contributed to this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received notification that this 70-y-o patient with a porcine sav valve model 265025mm implanted in the aortic position underwent a valve-in-valve procedure after an implant duration of 10 years and 8 months due to degeneration leading to stenosis.As reported, echo prior to valve in valve tavi ef 60-65.Ef 61, stenosis of prosthetic av 78/48, dvi.27, ava 1.03cm2.The patient presented with worsening heart failure which prompted reintervention.A 26mm sapien3 ultra valve was implanted within the surgical edwards valve using the transfemoral approach.Echo post pa pressures were normal with normal functioning of the aortic valve prosthesis.Well functioning tavi valve.Peak 26, mean 13.The patient was noted as discharged.

Brand Name
CARPENTIER-EDWARDS S.A.V. BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492502731
MDR Report Key12929345
Report Number2015691-2021-06675
Device Sequence Number14877196
Product Code DYE
UDI-Device Identifier00690103146899
UDI-Public00690103146899
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2010
Device Model Number2650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer01/07/2022
01/13/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/10/2022
01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age70 YR
Patient SexMale
Patient Weight112 KG